Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 19, NWS Flagstaff, AZ

June 14, 20064 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 14, 2006, 3:30 PM MST for 4 counties in Arizona. It took effect at Jun 15, 2006, 8:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2006, 3:30 PM MST (22:30 UTC)
In effect from
Jun 15, 2006, 8:00 AM MST
Expired
Jun 15, 2006, 7:51 PM MST
In force
12 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 81 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2006-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2006-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3792 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 142230
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 PM MST WED JUN 14 2006

...VERY WINDY CONDITIONS EXPECTED OVER PORTIONS OF NORTHERN ARIZONA
THIS AFTERNOON AND AGAIN ON THURSDAY...

.A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL AFFECT ARIZONA
TODAY AND THURSDAY. STRONG SOUTHWEST WINDS WILL CONTINUE THIS
AFTERNOON AND EVENING WITH GUSTS TO AROUND 40 MPH. AREAS OF
BLOWING DUST OR SAND ARE POSSIBLE WITH THE STRONGEST GUSTS. WINDS
WILL DIMINISH OVERNIGHT BUT BECOME STRONG AND GUSTY AGAIN ON
THURSDAY...ESPECIALLY IN THE EASTERN PORTION OF ARIZONA.

WIND REPORTS RECEIVED BY THE NATIONAL WEATHER SERVICE THROUGH 3 PM
MST INCLUDE:

WINDOW ROCK.....47 MPH
FLAGSTAFF.......44 MPH
SHOW LOW........44 MPH 
WINSLOW.........40 MPH


AZZ012-013-016-017-040-150300-
/O.NEW.KFGZ.WI.Y.0019.060615T1500Z-060616T0300Z/
/O.CON.KFGZ.WI.Y.0018.000000T0000Z-060615T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI
330 PM MST WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL
CONTINUE THIS AFTERNOON AND EVENING. WINDS WILL SLOWLY DIMINISH
AFTER SUNSET THIS EVENING.

FOR THURSDAY...EXPECT SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH
WITH GUSTS AROUND 40 MPH IN THE AFTERNOON. WINDS WILL SLOWLY
SUBSIDE AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011-014-018-150600-
/O.NEW.KFGZ.WI.Y.0019.060615T1500Z-060616T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHERN GILA COUNTY-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...PAYSON...STRAWBERRY...YOUNG
330 PM MST WED JUN 14 2006

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST THURSDAY. 

EXPECT SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS
AROUND 40 MPH THURSDAY AFTERNOON. WINDS WILL SLOWLY SUBSIDE AFTER
SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004>007-009-010-015-039-150300-
/O.CON.KFGZ.WI.Y.0018.000000T0000Z-060615T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-WESTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
FLAGSTAFF...WILLIAMS...MUNDS PARK...NAVAJO N.M.
330 PM MST WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL
CONTINUE THIS AFTERNOON AND EVENING. WINDS WILL SLOWLY DIMINISH
AFTER SUNSET THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

DB
4 follow-up statements
000 
WWUS75 KFGZ 150317
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
817 PM MST WED JUN 14 2006

...WINDY CONDITIONS EXPECTED OVER PORTIONS OF NORTHERN ARIZONA
AGAIN ON THURSDAY...

.A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL AFFECT
ARIZONA THROUGH THURSDAY. SOUTHWEST WINDS WILL CONTINUE TO
DECREASE TONIGHT INTO THE 5 TO 15 MPH RANGE BY LATE EVENING AND
TODAYS WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE. STRONG AND
GUSTY SOUTHWEST WINDS WILL DEVELOP AGAIN ON THURSDAY...ESPECIALLY
IN THE EASTERN PORTION OF ARIZONA.

SOME PEAK WIND GUSTS RECEIVED BY THE NATIONAL WEATHER SERVICE THROUGH
8 PM MST INCLUDE:

WINDOW ROCK.....49 MPH 
FLAGSTAFF.......44 MPH 
SHOW LOW........44 MPH 
WINSLOW.........44 MPH 
ST JOHNS........43 MPH

AZZ012-013-016-017-040-151130-
/O.EXP.KFGZ.WI.Y.0018.000000T0000Z-060615T0300Z/
/O.CON.KFGZ.WI.Y.0019.060615T1500Z-060616T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI
817 PM MST WED JUN 14 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST
THURSDAY...

SOUTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING...REMAINING
IN THE 5 TO 15 MPH RANGE OVERNIGHT. THE WIND ADVISORY FOR TODAY
HAS BEEN ALLOWED TO EXPIRE. A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM
TO 8 PM MST THURSDAY.

FOR THURSDAY...EXPECT SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH
WITH GUSTS AROUND 40 MPH IN THE AFTERNOON. WINDS WILL SLOWLY
SUBSIDE AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004>007-009-010-015-039-150430-
/O.EXP.KFGZ.WI.Y.0018.000000T0000Z-060615T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-WESTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
FLAGSTAFF...WILLIAMS...MUNDS PARK...NAVAJO N.M.
817 PM MST WED JUN 14 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS WILL
CONTINUE TO DECREASE THIS EVENING...REMAINING IN THE 5 TO 15 MPH
RANGE OVERNIGHT. IT WILL BE BREEZY AGAIN ON THURSDAY...BUT SPEEDS
ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. 

$$

AZZ011-014-018-151130-
/O.CON.KFGZ.WI.Y.0019.060615T1500Z-060616T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHERN GILA COUNTY-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...PAYSON...STRAWBERRY...YOUNG
817 PM MST WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST THURSDAY.

EXPECT SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS
AROUND 40 MPH BY THURSDAY AFTERNOON. WINDS WILL SLOWLY SUBSIDE
AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
JJ
000 
WWUS75 KFGZ 151041
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
341 AM MST THU JUN 15 2006


AZZ011>014-016>018-040-151900-
/O.CON.KFGZ.WI.Y.0019.060615T1500Z-060616T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...PAYSON...STRAWBERRY...YOUNG...DILKON...
KYKOTSMOVI
341 AM MST THU JUN 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 30 MPH WITH
GUSTS TO 45 MPH THIS MORNING...AND THEN CONTINUE THROUGH THE
AFTERNOON. WINDS WILL SUBSIDE THIS EVENING. AREAS OF BLOWING DUST
AND SAND SHOULD BE EXPECTED IN THE ADVISORY AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

41
000 
WWUS75 KFGZ 151823
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1123 AM MST THU JUN 15 2006

...WINDY CONDITIONS EXPECTED OVER PORTIONS OF NORTHEASTERN ARIZONA THIS
AFTERNOON AND EVENING...

.A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG
AND GUSTY WINDS TO ARIZONA THIS AFTERNOON AND EVENING. SOUTHWEST
WINDS WILL INCREASE BECOMING 15 TO 30 MPH WITH GUSTS TO 45 MPH
DURING THE AFTERNOON.

WINDS HAVE BEGUN TO INCREASE ACROSS THE REGION THIS MORNING. SOME
WINDS REPORTED THROUGH 11 AM MST INCLUDE:

SHOW LOW.......37 MPH 
SAINT JOHNS....35 MPH 
WINDOW ROCK....32 MPH
FLAGSTAFF......25 MPH 
WINSLOW........25 MPH


AZZ011>014-016>018-040-160300-
/O.CON.KFGZ.WI.Y.0019.000000T0000Z-060616T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...PAYSON...STRAWBERRY...YOUNG...DILKON...
KYKOTSMOVI
1123 AM MST THU JUN 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 45
MPH AND CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. WINDS
WILL BEGIN TO SUBSIDE AFTER SUNSET. AREAS OF BLOWING DUST AND
SAND SHOULD BE EXPECTED IN THE ADVISORY AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

DB
000 
WWUS75 KFGZ 160251
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
751 PM MST THU JUN 15 2006

...WIND ADVISORY IS CANCELLED...

.WINDS HAVE DECREASED BELOW ADVISORY LEVELS ACROSS THE AREA THIS
EVENING...THUS THE WIND ADVISORY HAS BEEN CANCELLED.

SOME PEAK WIND GUSTS REPORTED THROUGH 7 PM MST INCLUDE:

WINDOW ROCK....54 MPH
SHOW LOW.......51 MPH
ST JOHNS.......48 MPH
WINSLOW........45 MPH

AZZ011>014-016>018-040-160400-
/O.CAN.KFGZ.WI.Y.0019.000000T0000Z-060616T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...PAYSON...STRAWBERRY...YOUNG...DILKON...
KYKOTSMOVI
751 PM MST THU JUN 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

AT 730 PM...WINDS ACROSS THE ADVISORY AREA HAD DECREASED TO 10 TO
20 MPH AND WILL CONTINUE TO DECREASE THROUGH THE EVENING. SOME
GUSTS NEAR 30 MPH WILL STILL BE POSSIBLE THROUGH 10 PM FROM ST
JOHNS AND SHOW LOW...SOUTH INTO THE WHITE MOUNTAINS.

$$
JJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:15 PM MST, 15 minutes earlier.

Area forecast discussion, Jun 14, 3:15 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
315 PM MST WED JUN 14 2006

.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL BRING WINDY CONDITIONS
TODAY AND AGAIN ON THURSDAY ACROSS NORTHERN ARIZONA. THERE IS ALSO A
VERY SLIGHT CHANCE OF AFTERNOON DRY THUNDERSTORMS...MAINLY IN THE
WHITE AND CHUSKA MOUNTAINS. A SLIGHT WARMING TREND AND MUCH LESS
WINDY CONDITIONS WILL DEVELOP BY THE END OF THE WEEK AND INTO THE
WEEKEND.

&&

.DISCUSSION...A DEEP TROUGH OF LOW PRESSURE OVER THE GREAT BASIN
WILL RESULT IN STRENGTHENING SFC PRESSURE GRADIENTS ACROSS THE
REGION. THIS WILL PRODUCE STRONG AND GUSTY WINDS THIS AFTERNOON AND
EARLY EVENING. A WIND ADVISORY IS ALREADY IN PLACE. SOME MOISTURE
CONTINUES TO TRICKLE NORTHWARD ALONG THE EASTERN BORDER AND CURRENT
GRIDS HAVE A SLIGHT CHANCE OF MAINLY DRY THUNDERSTORMS FOR THESE
LOCATIONS.

A STRONGER S/W TROUGH MOVES ACROSS THE REGION TOMORROW WITH
INCREASING UPWARD FORCING AS DEPICTED BY DIVQ FIELDS. MOISTURE WILL
INCREASE SLIGHTLY ALONG THE NRN BORDER REGIONS AND WILL CARRY
SLIGHT  CHANCE POPS IN THAT REGION. WINDS WILL ALSO BE STRONG AGAIN
TOMORROW  BUT WILL BE MAINLY FOCUSSED IN THE EASTERN ZONES. WILL
ISSUE A WIND ADVISORY FOR TOMORROW WITH THE AFTERNOON PACKAGE.

BY FRIDAY...TROUGH AXIS SHIFTS TO THE EAST OF THE AREA WITH A NW
FLOW DEVELOPING ACROSS THE REGION. EXPECT SFC PRESSURE GRADIENTS TO
RELAX AND WINDS WILL BECOME LIGHTER WITH JUST THE NORMAL AFTERNOON
BREEZINESS. RIDGING DEVELOPS FOR THE WEEKEND WITH WARMER TEMPS AND
LIGHTER WINDS EXPECTED. NEXT TROUGH COULD APPROACH THE AREA BY THE
EARLY PART OF NEXT WEEK.  DB

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT STRONG SOUTHWEST WINDS OF
15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH INTO EARLY THIS EVENING
BEFORE TAPERING OFF OVERNIGHT. VISIBILITY AND CEILING RESTRICTIONS
DUE TO WEATHER OBSCURATIONS ARE NOT ANTICIPATED. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TODAY UNTIL 8 PM
MST AZZ004>007-009-010-012-013-015>017-039-040.

RED FLAG WARNING TODAY UNTIL 8 PM MST ALL FWX ZONES EXCEPT
AZZ116>118.

WIND ADVISORY THURSDAY 8 AM UNTIL 8 PM AZZ011>014-016>018-040.

&&
Hazardous weather outlook, Jun 14, 7:19 AM MST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
719 AM MST WED JUN 14 2006

AZZ004>018-037>040-150700-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO-
LITTLE COLORADO RVR VLY IN COCONINO CO-
LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS SOUTH OF 264-
NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS-
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
719 AM MST WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...

.DAY ONE...TODAY

SOUTHWEST WINDS FROM 15 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH ARE
EXPECTED ACROSS MOST OF NORTHERN ARIZONA TODAY. THESE WIND GUST
SPEEDS HAVE PROMPTED THE ISSUANCE OF A WIND ADVISORY. SEE PRODUCT
PHXNPWFGZ FOR MORE DETAILS.

THESE WIND SPEEDS WILL ALSO COMBINE WITH LOW HUMIDITIES TO CREATE
CRITICAL FIRE WEATHER CONDITIONS...AND A RED FLAG WARNING HAS BEEN
ISSUED FOR ALL AREAS OF NORTHERN ARIZONA BELOW 7000 FEET (SEE
PHXRFWFGZ). WHILE AREAS ABOVE 7000 FEET WILL EXPERIENCE THE ABOVE
MENTIONED WINDS...THEY ARE ALSO FORECAST TO HAVE HIGHER RELATIVE
HUMIDITIES THAT EXCLUDE THEM FROM THE RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

ON THURSDAY....STRONG SOUTHWEST WINDS ARE PROBABLE AGAIN OVER MUCH OF
THE NORTHLAND...PRIMARILY ACROSS AREAS EAST OF A LINE FROM PAGE TO
PRESCOTT. ALL ARE URGED TO MONITOR TODAYS FORECASTS TO SEE IF WIND
ADVISORIES AND RED FLAG WARNING PRODUCTS ARE ISSUED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

41

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:05 PM MSTFire Weather WatchFGZApache, Coconino, Gila, Navajo, Yavapai9 hr

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.